Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Ringing ear, chest discomfort, burping and feeling light headed. How to diagnose my symptoms?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2535 Questions
Question
Have ringing in ears, a startled feeling in chest, usually followed by burping, and feel a little light headed.
Posted Thu, 21 Mar 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for your query.

1. Tinnitus, chest discomfort, burping and feeling light headed are common symptoms experienced due to the following causes:
a. Acid Reflux
b. Breathing problems leading to hyperventilaton
c. Cardio-respiratory problems
d. Panic attacks
e. Blood pressure and sugar fluctuations
f. Chronic Stress
and so on.

2. You must rule out these causes one by one by simple investigations to narrow down the exact cause. We may need an ECG and an empirical trial of proton pump inhibitors to rule out acid reflux disorders.

3. If such episodes are frequent, please see a physician who can examine you and order these investigations.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Ringing ear, chest discomfort, burping and feeling light headed. How to diagnose my symptoms? 15 hours later
I was recently in the hospital for a battery of test.

Sonograms on my and gall bladder, EEG on my head and a endoscopy.

Everything was good. I was told that it may be gasritis, or acid refluc.

I am wearing a patch for motion sickness. My throat also feels thick and sometimes is hard to swallow food.

My Blood pressure seems to be ok, I am on 10mg of lisonopril and 40 mg of Panto.
 
 
Answered by Dr. Sumit Bhatti 3 hours later
Hi,

Thank you for your query.

1. It is good to hear that your tests are within normal limits.

2. Acid reflux requires dietary, lifestyle changes and prolonged medication.

3. It is interesting to note that similar symptoms may be caused by lisinopril or the trans-dermal patch. Discuss this with your doctor.

4. The thick sensation in the throat and discomfort while swallowing is common with acid reflux.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Ringing ear, chest discomfort, burping and feeling light headed. How to diagnose my symptoms? 3 hours later
Thank you. I get what feels like a flutter through my chest and usually after a few minutes I must belch. I am always afraid it is my heart. I am afraid that it will stop beating, or it did stop for a minute. Of course all the tests have ruled out my heart. My cardiologist said whatever is going on does not involve my heart, but if I wanted to he would set me up with some sort of event recorder. Do you think I should do that, or just let the pantoprazole do its thing.

Today I have felt fine up until about 5 minutes ago. That was about 30 minutes after lunch. I got a slight flutter then had to burp repeatedly, at the end I could actually taste what I ate. I checked my pulse right after the flutter and it was 68, it typically beats around 80. It is now 76. Could my heart have stopped?
Just had another warm sensation flow through my chest and into my left shoulder, pulse is 68.
Also it feels like my throat is thick and I feel like my airway is restricted, although I seem to be getting enough air.
 
 
Answered by Dr. Sumit Bhatti 8 hours later
Hi,

Thank you for writing back.

1. These are very common symptoms experienced with acid reflux.

2. Since your cardiac and lung functions are normal, there is no cause for worry. These are symptoms due to visceral (Vagus Nerve) stimulation and are always distressing. This leads to hyperventilation and precipitation of a panic attack. A panic attack is never fatal, but relentless until you stop worrying and concentrate on something else to divert your attention.

3. The medication such as Pantoprazole will require many (6-8) weeks to settle these symptoms. What dose are you taking?

4. You can do a continuous heart monitoring (Holter test) to verify that your cardiac rhythm is normal. A slightly lower than normal pulse is always better.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Ringing ear, chest discomfort, burping and feeling light headed. How to diagnose my symptoms? 8 hours later
Pantoprazole 40mg. My heart rate use to run in the high 80's to low 90's. Now it usually runs in mid to low 60's. Is this because I have not smoked in over 3 weeks and have lost about 12 pounds?
 
 
Answered by Dr. Sumit Bhatti 7 hours later
Hi,

Thank you for writing back.

1. Proton pump inhibitors like Pantoprazole may change the heart rate, though this is rare and usually with long term use.

2. Cessation of smoking tobacco and weight loss may also have a similar beneficial effect.

3. As long as the cardiac rhythm is normal, there is no cause for worry.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor